Alert archive / Mississippi / Tornado Warnings in 2006

Tornado Warning 44, NWS Jackson, MS

April 7, 2006Webster County, Mississippi

NWS Jackson, MS issued this tornado warning at Apr 7, 2006, 6:43 PM CDT for Webster County, Mississippi. It was in force for 56 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 7, 2006, 6:43 PM CDT (23:43 UTC)
Expired
Apr 7, 2006, 7:39 PM CDT
In force
56 min
Issued by
NWS Jackson, MS
Area
Counties, with a storm outline in the text

County Webster County, MS

The radar

The Columbus AFB radar (KGWX), 88 km from the middle of the area, began a volume at 23:45 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 7, 7:05 PM CDTHAIL 1.58 Nw Walthall, MS
Apr 7, 7:06 PM CDTFUNNEL CLOUD2 N Walthall, MSFUNNEL CLOUD REPORTED NORTH OF WALTHALL HEADED TOWARDS MANTEE.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 7, 11:34 AM CDTTornado WatchSPC8 hr

The nearest sounding before it

Little Rock, AR (KLZK), launched 12:00Z, 11.7 hours before the alert went out and 156 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 12:00Z on 2006-04-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1512 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 12:00Z on 2006-04-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 253 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1512 J/kg
Mixed-layer CIN
-9 J/kg
Mixed-layer LCL
637 m above ground
0-6 km bulk shear
80 kt
0-1 km storm-relative helicity
253 m²/s²
0-3 km storm-relative helicity
276 m²/s²
Significant tornado parameter
2.5
Supercell composite
9.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WFUS54 KJAN 072343
TORJAN
MSC155-080045-
/O.NEW.KJAN.TO.W.0044.060407T2343Z-060408T0045Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE JACKSON MS
643 PM CDT FRI APR 7 2006

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A

* TORNADO WARNING FOR...
  WEBSTER COUNTY IN NORTH CENTRAL MISSISSIPPI

* UNTIL 745 PM CDT

* AT 643 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO 24 MILES WEST OF
  EUPORA...MOVING EAST AT 60 MPH.

* THE TORNADO IS EXPECTED TO BE NEAR...
  EUPORA BY 700 PM CDT...

SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN INTERIOR
HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO COVER
YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.

IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

LAT...LON 3357 8901 3358 8907 3355 8908 3353 8914
      3355 8917 3353 8926 3348 8934 3348 8950
      3372 8950 3373 8903

$$

GARRETT
2 follow-up statements
000 
WWUS54 KJAN 080026
SVSJAN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
726 PM CDT FRI APR 7 2006

MSC155-080045-
/O.CON.KJAN.TO.W.0044.000000T0000Z-060408T0045Z/
WEBSTER MS-
726 PM CDT FRI APR 7 2006

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 745 PM CDT FOR WEBSTER
COUNTY...


AT 723 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE A POSSIBLE TORNAD LOCATED NEAR MANTEE...OR ALONG THE 
NORTHEASTERN WEBSTER...SOUTHWEST CHICKASAW COUNTY LINE...MOVING EAST 
AT 45 MPH.

THIS STORM HAS A HISTORY OF PRODUCING TORNADOES TAKE SHELTER NOW IF 
YOU ARE IN THE PATH

SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN INTERIOR
HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO COVER
YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.

IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM CDT FRIDAY EVENING FOR
SOUTHEAST ARKANSAS AND NORTHEAST LOUISIANA AND MISSISSIPPI. A TORNADO
WATCH ALSO REMAINS IN EFFECT UNTIL 100 AM CDT SATURDAY MORNING FOR
NORTHEAST LOUISIANA.

LAT...LON 3366 8903 3363 8920 3372 8930 3373 8903

$$

BYB
000 
WWUS54 KJAN 080039
SVSJAN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
739 PM CDT FRI APR 7 2006

MSC155-080049-
/O.CAN.KJAN.TO.W.0044.000000T0000Z-060408T0045Z/
WEBSTER MS-
739 PM CDT FRI APR 7 2006

...THE TORNADO WARNING FOR WEBSTER COUNTY IS CANCELLED...

THE TORNADO CIRCULATION HAS PASSED TO THE NORTHEAST OF THE COUNTY. 

A TORNADO WATCH REMAINS IN EFFECT UNTIL 100 AM CDT SATURDAY MORNING 
FOR NORTHEAST LOUISIANA. A TORNADO WATCH ALSO REMAINS IN EFFECT 
UNTIL 400 AM CDT SATURDAY MORNING FOR SOUTHEAST ARKANSAS AND 
NORTHEAST LOUISIANA AND MISSISSIPPI.

LAT...LON 3366 8903 3363 8920 3372 8930 3373 8903

$$

BYB

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this tornado warning went out at Apr 7, 4:25 PM CDT, 2 hours 18 minutes earlier.

Area forecast discussion, Apr 7, 4:25 PM CDT, 2 hours 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
425 PM CDT FRI APR 7 2006

.DISCUSSION...
NO NEED FOR CHANGES TO THE SHORT TERM...THE FORECAST IS ON TRACK.
THE MODELS HAVE SOME SUBTLE DIFFERENCES...BUT OVERALL STILL LOOKS
LIKE THE UPPER LOW WILL CONTINUE TO DIG SOUTH. STRONG SOUTHERLY WINDS
CONTINUE TO BRING MOISTURE INTO THE REGION...DEWPOINTS ACTUALLY
CLIMBED INTO THE MID AND UPPER 70S. RUC ANALYSIS SHOWS 3 HOUR
PRESSURE FALLS FROM 3-4MB ACROSS THE AREA AND SURFACE LI VALUES WERE
FROM 6-7C FROM JAN TO GLH...IN THE AREA WHERE STORMS HAVE DEVELOPED.
THE BEST MOISTURE WAS ALSO IN THE SAME GENERAL AREA. SUPERCELLS HAVE
STARTED TO DEVELOP...MAINLY OVER THE DELTA...WHERE THEY WERE EXPECTED
TO DEVELOP INITIALLY. TRAINING STORMS MAY BRING THE FLASH FLOOD
PROBLEMS PREVIOUSLY THOUGHT ALSO. THE CAP CONTINUES TO ERODE...SO THE
ACTIVITY WILL INCREASE QUICKLY TO THE SOUTH AND EAST. THE LATEST SOUNDING
SHOWS STEEP LAPSE RATES...A 45KT LLJ AND AT LEAST 45KTS OF SHEAR.
HOWEVER MODEL SOUNDINGS MAINTAIN A CAP OVER THE SOUTHEAST UNTIL 3Z.
SO EXPECTING THE AXIS TO SHIFT SOUTHEAST INTO THE CENTRAL PORTIONS
OF THE CWA BY 6PM AND INTO THE EASTERN ZONES AROUND 8-9 PM. WITH
STORMS DEVELOPING LATER THAN EXPECTED...NOT SURE ACTIVITY WILL END
SHORTLY AFTER MIDNIGHT. HELD STORMS THROUGH MIDNIGHT FOR THE CENTRAL
AND EAST AND A FEW SHOWERS THROUGH THE MORNING FOR THE EAST.
BASICALLY THE FORECAST HAS HANDLED THIS SYSTEM WELL FOR THE LAST FEW
DAYS...SO NEED FOR ADJUSTMENTS.

NO MAJOR CHANGES MADE TO THE GOING LONG TERM FORECAST.

LONG TERM MODELS AND ENSEMBLE SOLUTIONS REMAIN IN DECENT AGREEMENT
THAT THE ARKLAMISS REGION WILL GENERALLY BE AWAY FROM THE FIRING
LINES OF UPPER JET ENERGY THROUGH NEXT FRIDAY. THAT SAID...A FAST
MOVING DISTURBANCE WILL TRY TO MAKE HEADWAY INTO THE TOP END OF AN
UPPER RIDGE PROTECTING THE AREA BY WEDNESDAY. THIS FEATURE...IN
COMBINATION WITH A LITTLE MOISTURE TRYING TO SNEAK IN FROM THE
ARKLATEX...MAY BE ENOUGH TO GET SOME CONVECTION GOING (ESPECIALLY UP
NORTH). THE UPPER RIDGE MAY REMAIN A LITTLE DIRTY THROUGH THE
REMAINDER OF NEXT WEEK IN THE WAKE OF THIS INITIAL DISTURBANCE...AND
WILL THEREFORE KEEP THE LOW AND SPORADIC POPS THE 00Z MEX
ADVERTISED.

OTHERWISE...EXPECT GENERALLY PARTLY CLOUDY (TO SOMETIMES MOSTLY
CLEAR) SKIES THROUGH THE BULK OF THE EXTENDED PERIOD. TEMPERATURES
WILL TEND A HAIR BELOW NORMAL THE FIRST PART OF NEXT WEEK WITH
SURFACE HIGH PRESSURE IN CONTROL...BUT EXPECT A MODERATION UP TO
NORMAL LEVELS (HIGHS NEAR 80/LOWS NEAR 60) DURING THE LATTER HALF OF
THE PERIOD. REMAINED ALMOST RIGHT WITH 00Z MEX FOR ALL TEMPS. /BB/

&&

.PRELIMINARY POINT TEMPS/POPS...
JACKSON       62  70  43  71 /  85   7   0   0
MERIDIAN      63  74  41  74 / 100  19   0   0
VICKSBURG     61  69  44  71 /  60   5   0   0
HATTIESBURG   67  75  44  75 /  60  13   0   0
NATCHEZ       61  70  44  71 /  48   4   0   0
GREENVILLE    59  65  40  68 /  71   5   0   0
GREENWOOD     60  65  40  70 /  85   9   0   0

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...NONE.
LA...NONE.
AR...NONE.
&&

07/50
Hazardous weather outlook, Apr 7, 3:34 PM CDT, 3 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
334 PM CDT FRI APR 07 2006

ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074-
082034-
ADAMS-ASHLEY-ATTALA-BOLIVAR-CARROLL-CATAHOULA-CHICOT-CHOCTAW-
CLAIBORNE-CLARKE-CLAY-CONCORDIA-COPIAH-COVINGTON-EAST CARROLL-
FORREST-FRANKLIN LA-FRANKLIN MS-GRENADA-HINDS-HOLMES-HUMPHREYS-
ISSAQUENA-JASPER-JEFFERSON-JEFFERSON DAVIS-JONES-KEMPER-LAMAR-
LAUDERDALE-LAWRENCE-LEAKE-LEFLORE-LINCOLN-LOWNDES-MADISON LA-
MADISON MS-MARION-MONTGOMERY-MOREHOUSE-NESHOBA-NEWTON-NOXUBEE-
OKTIBBEHA-RANKIN-RICHLAND-SCOTT-SHARKEY-SIMPSON-SMITH-SUNFLOWER-
TENSAS-WARREN-WASHINGTON-WEBSTER-WEST CARROLL-WINSTON-YAZOO-
334 PM CDT FRI APR 07 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI...
NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS

.DAY ONE...TONIGHT AND SATURDAY...

...THUNDERSTORMS...
A FEW DISTURBANCES MOVING ACROSS THE REGION HAVE SET THE STAGE
FOR A SEVERE WEATHER OUTBREAK THROUGH TONIGHT. THE MAIN CONCERNS
WILL BE VERY LARGE HAIL...DESTRUCTIVE WINDS AND TORNADOES. SEVERE
THUNDERSTORMS WILL BE POSSIBLE FOR THE ENTIRE OUTLOOK
AREA...HOWEVER LOCATIONS ALONG A LINE FROM RAYVILLE
LOUISIANA...TO YAZOO CITY TO GOLDEN TRIANGLE ARE IN A MORE
FAVORABLE POSITION FOR TORNADO DEVELOPMENT LATE THIS AFTERNOON
AND EVENING.

THUNDERSTORMS WERE DEVELOPING JUST WEST AND NORTHWEST OF THE
OUTLOOK AREA...AHEAD OF AN APPROACHING LOW PRESSURE SYSTEM AND
COLD FRONT. AN AXIS OF MOISTURE AND INSTABILITY HAS SETTLED TO
THE NORTH AND WEST AND WILL BE THE FOCUS FOR THUNDERSTORM
DEVELOPMENT THIS AFTERNOON. SUPERCELLS WILL DEVELOP AND TRACK
EAST AND NORTHEAST THROUGH THE REGION. BASEBALL OR LARGER
HAIL...DESTRUCTIVE LONG TRACK TORNADOES AND DAMAGING WINDS WILL
BE POSSIBLE WITH ANY STORM.

AS THE STORM SYSTEM BARRELS THROUGH THE CENTRAL STATES...THE
ENVIRONMENT WILL BECOME MORE FAVORABLE FOR THE EASTERN PORTIONS
OF THE AREA. THE GREATEST RISK FOR TORNADOES WILL SHIFT TO AREAS
EAST OF INTERSTATE 55 AND NORTH OF INTERSTATE 20. IN ADDITION TO
LONG TRACK TORNADOES...LARGE HAIL AND DAMAGING WINDS WILL REMAIN
A CONCERN.

LATER THIS EVENING...A LINE OF STORMS WILL LIKELY DEVELOP ALONG
AND AHEAD OF THE COLD FRONT. AS THE LINE OF STORMS SWINGS THROUGH
CENTRAL MISSISSIPPI...MORE LARGE HAIL AND DAMAGING WINDS WILL BE
POSSIBLE.

EVERYONE IS STRONGLY ENCOURAGED TO MONITOR THE LATEST FORECASTS
AND STATEMENTS ON THIS POTENTIALLY DANGEROUS AND LIFE THREATENING
WEATHER SITUATION.

...FLOODING...
THERE IS A RISK OF FLASH FLOODING AND HEAVY RAIN THIS EVENING
ACROSS THE OUTLOOK AREA. PLENTY OF MOISTURE IS FLOW INTO THE
REGION. ANY THUNDERSTORMS THAT DEVELOP WILL BE CAPABLE OF
PRODUCING HEAVY RAINFALL IN SHORT PERIOD OF TIME. IN
ADDITION...SHOWERS AND THUNDERSTORMS MOVING OVER THE SAME AREAS
MAY LEAD TO PONDING OF WATER ON ROADWAYS AND OTHER LOW LYING
AREAS. FLASH FLOODING WILL BE POSSIBLE FOR THE ENTIRE
AREA...HOWEVER STORMS TRACKING ACROSS THE SAME AREAS IS MORE
LIKELY FOR NORTHEAST MISSISSIPPI.

.DAYS TWO THROUGH SEVEN...SATURDAY NIGHT THROUGH FRIDAY...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER
OPERATIONS WILL BE NEEDED THROUGH TONIGHT.

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS
WEATHER OUTLOOK.

In the hours before

Local storm report, Apr 7, 6:19 PM CDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
619 PM CDT FRI APR 07 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0610 PM     TSTM WND DMG     3 SSE ITTA BENA         33.46N 90.31W
04/07/2006                   LEFLORE            MS   TRAINED SPOTTER

            POWER POLES AND LINES DOWN ALONG HIGHWAY 7.

0610 PM     HAIL             3 SSE ITTA BENA         33.46N 90.31W
04/07/2006  M1.75 INCH       LEFLORE            MS   TRAINED SPOTTER

            REPORTED ALONG HIGHWAY 7.

&&

19
Special weather statement, Apr 7, 6:24 PM CDT, 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
624 PM CDT FRI APR 7 2006

ARZ074-075-LAZ007>009-015-MSZ018-019-025>036-040-041-080300-
ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-
BOLIVAR-SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-
LOWNDES-CHOCTAW-OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ISSAQUENA-
SHARKEY-
INCLUDING THE CITIES OF...CROSSETT...NORTH CROSSETT...HAMBURG...
WEST CROSSETT...DERMOTT...LAKE VILLAGE...EUDORA...BASTROP...
OAK GROVE...EPPS...LAKE PROVIDENCE...RAYVILLE...DELHI...
CLEVELAND...INDIANOLA...RULEVILLE...GREENWOOD...GRENADA...
VAIDEN...NORTH CARROLLTON...CARROLLTON...WINONA...EUPORA...
MABEN...MATHISTON...WEST POINT...COLUMBUS...ACKERMAN...WEIR...
STARKVILLE...GREENVILLE...BELZONI...ISOLA...DURANT...TCHULA...
LEXINGTON...PICKENS...GOODMAN...MAYERSVILLE...ROLLING FORK...
ANGUILLA
624 PM CDT FRI APR 7 2006

...MAJOR TORNADO OUTBREAK IN PROGRESS...

A PARTICULARLY DANGEROUS SITUATION WILL CONTINUE INTO THE EVENING
HOURS AS BASEBALL TO SOFTBALL SIZE AND LONG TRACK DAMAGING TORNADOES
CONTINUE TO CROSS THE AREA.

PERSONS ARE URGED TO CLOSELY MONITOR WARNINGS AND
STATEMENTS AND BE PREPARED TO SEEK SHELTER IN A STURDY BUILDING.
PERSONS ARE URGED NOT TO RIDE OUT THE STORM IN A MOBILE HOME.

THERE HAS ALREADY BEEN SIGNIFICANT DAMAGE IN PARTS OF TENNESSEE AND
MISSISSIPPI FROM TORNADOES AND THE POTENTIAL WILL CONTINUE FOR
SEVERAL MORE HOURS.

LAZ016-023>025-MSZ037>039-042>053-080300-
MADISON-FRANKLIN-CATAHOULA-TENSAS-ATTALA-WINSTON-NOXUBEE-YAZOO-
LEAKE-NESHOBA-KEMPER-WARREN-HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE-
CLAIBORNE-
INCLUDING THE CITIES OF...TALLULAH...WINNSBORO...JONESVILLE...
HARRISONBURG...NEWELLTON...ST. JOSEPH...WATERPROOF...KOSCIUSKO...
LOUISVILLE...MACON...BROOKSVILLE...YAZOO CITY...RIDGELAND...
MADISON...CANTON...CARTHAGE...PHILADELPHIA...PEARL RIVER...
DE KALB...SCOOBA...VICKSBURG...JACKSON...PEARL...BRANDON...
RICHLAND...FOREST...MORTON...NEWTON...UNION...DECATUR...
CONEHATTA...MERIDIAN...PORT GIBSON
624 PM CDT FRI APR 7 2006

...MAJOR SEVERE WEATHER OUTBREAK LIKELY TONIGHT...

THIS IS PARTICULARLY DANGEROUS SEVERE WEATHER SITUATION WITH THE
POTENTIAL FOR BASEBALL OR LARGER HAIL AND DAMAGING TORNADOES THROUGH
THE EVENING AND INTO THE EARLY MORNING HOURS.

ALTHOUGH THE STORMS HAVE REMAINED NORTH OF THE AREA SO FAR...IT IS
ONLY A MATTER OF TIME BEFORE CONDITIONS BECOME QUITE DANGEROUS. THERE
HAS ALREADY BEEN SIGNIFICANT DAMAGE IN PARTS OF TENNESSEE AND
NORTHERN MISSISSIPPI FROM TORNADOES AND THE POTENTIAL WILL CONTINUE
TONIGHT AS THE ACTIVITY MOVES INTO CENTRAL MISSISSIPPI AND EAST
CENTRAL LOUISIANA.

PERSONS ARE URGED TO CLOSELY MONITOR WARNINGS AND
STATEMENTS AND BE PREPARED TO SEEK SHELTER IN A STURDY BUILDING.
PERSONS ARE URGED NOT TO RIDE OUT THE STORM IN A MOBILE HOME.

LAZ026-MSZ054>066-072>074-080300-
CONCORDIA-COPIAH-SIMPSON-SMITH-JASPER-CLARKE-JEFFERSON-ADAMS-
FRANKLIN-LINCOLN-LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES-MARION-
LAMAR-FORREST-
INCLUDING THE CITIES OF...VIDALIA...FERRIDAY...WEST FERRIDAY...
CRYSTAL SPRINGS...HAZLEHURST...WESSON...MAGEE...MENDENHALL...
TAYLORSVILLE...RALEIGH...BAY SPRINGS...HEIDELBERG...QUITMAN...
STONEWALL...SHUBUTA...FAYETTE...NATCHEZ...BUDE...ROXIE...
MEADVILLE...BROOKHAVEN...MONTICELLO...NEW HEBRON...PRENTISS...
BASSFIELD...COLLINS...MOUNT OLIVE...LAUREL...COLUMBIA...
WEST HATTIESBURG...LUMBERTON...PURVIS...HATTIESBURG
624 PM CDT FRI APR 7 2006

...SEVERE WEATHER ON THE WAY FOR MUCH OF THE AREA LATER TONIGHT...

ALTHOUGH STORMS HAVE REMAINED WELL NORTH OF THE AREA THUS FAR...IT IS
ONLY A MATTER OF TIME BEFORE STORMS MOVE SOUTH OF INTERSTATE 20 INTO
SOUTHERN MISSISSIPPI LATER TONIGHT. THE THREAT FOR SEVERE WEATHER
WILL CONTINUE INTO THE EARLY MORNING HOURS SATURDAY.

GOLFBALL TO BASEBALL SIZED HAIL AND ISOLATED STRONG TORNADOES ARE
POSSIBLE TONIGHT ACROSS THE AREA. DAMAGING WIND GUSTS CAPABLE OF
DOWNING MANY TREES AND DAMAGING ROOFS ARE ALSO POSSIBLE.

PERSONS ARE URGED TO CLOSELY MONITOR WARNINGS AND
STATEMENTS AND BE PREPARED TO SEEK SHELTER IN A STURDY BUILDING.
PERSONS ARE URGED NOT TO RIDE OUT THE STORM IN A MOBILE HOME.

CRAVEN
Local storm report, Apr 7, 6:25 PM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
625 PM CDT FRI APR 7 2006

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0502 PM     TORNADO          NE OF FLANNAGAN ROAD AND VFW99.99N -999.99W
04/06/2006                   WASHINGTON         MS   EMERGENCY MNGR

            SPOTTERS REPORT FUNNEL BOBBING IN AND OUT OF LARGE NE
            MOVING CELL ON THE BACK SIDE OF THE STORM. FUNNEL
            EVENTUALLY REACHED THE GROUND BY SPOTTER REPORTS AND HAD A
            PATH THROUGH VEGATATION ONLY. NO DAMAGE NOTD WITH THIS
            POSSIBLE TORNADO TO ANY STRUCTURES IN ITS IMMEDIATE
            PATH.
Local storm report, Apr 7, 6:25 PM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
625 PM CDT FRI APR 7 2006

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0450 PM     TORNADO          NE OF FLANNAGAN ROAD AND VFW99.99N -999.99W
04/07/2006                   WASHINGTON         MS   EMERGENCY MNGR

            SPOTTERS REPORT FUNNEL BOBBING IN AND OUT OF LARGE NE
            MOVING CELL ON THE BACK SIDE OF THE STORM. FUNNEL
            EVENTUALLY REACHED THE GROUND BY SPOTTER REPORTS AND HAD A
            PATH THROUGH VEGATATION ONLY. NO DAMAGE NOTD WITH THIS
            POSSIBLE TORNADO TO ANY STRUCTURES IN ITS IMMEDIATE
            PATH.
Local storm report, Apr 7, 6:29 PM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
629 PM CDT FRI APR 07 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0454 PM     TSTM WND DMG     GREENVILLE              33.39N 91.05W
04/07/2006                   WASHINGTON         MS   AIRPLANE PILOT

            60 MPH ESTIMATE, UNOCCUPIED TRACTOR TRAILOR TURNED OVER
            ON HWY 82 WEST

0454 PM     HAIL             GREENVILLE              33.39N 91.05W
04/07/2006  E1.25 INCH       WASHINGTON         MS   TRAINED SPOTTER

            HALF DOLLAR HAIL REPORTED IN GREENVILLE

0454 PM     FUNNEL CLOUD     2 S GREENVILLE          33.36N 91.05W
04/07/2006                   WASHINGTON         MS   TRAINED SPOTTER

            FUNNEL CLOUD NORTH EAST OF INTERSECTION OF HWY 454 AND
            HWY 1 SOUTH.

&&

19
Local storm report, Apr 7, 6:36 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
636 PM CDT FRI APR 07 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0630 PM     HAIL             1 N EUDORA              33.13N 91.26W
04/07/2006  M0.75 INCH       CHICOT             AR   EMERGENCY MNGR

&&

19

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 7, 3:23 PM CDTSevere Thunderstorm WarningJANWashington67 min
Apr 7, 3:55 PM CDTSevere Thunderstorm WarningJANHumphreys, Sunflower65 min
Apr 7, 4:08 PM CDTSevere Thunderstorm WarningJANBolivar37 min
Apr 7, 4:22 PM CDTSevere Thunderstorm WarningJANLeflore46 min
Apr 7, 4:26 PM CDTTornado WarningJANHumphreys, Leflore, Sunflower40 min
Apr 7, 4:39 PM CDTTornado WarningJANCarroll, Holmes66 min
Apr 7, 4:40 PM CDTSevere Thunderstorm WarningJANBolivar65 min
Apr 7, 4:43 PM CDTTornado WarningJANWashington47 min
Apr 7, 5:03 PM CDTTornado WarningJANSunflower57 min
Apr 7, 5:17 PM CDTTornado WarningJANGrenada, Montgomery43 min
Apr 7, 5:23 PM CDTTornado WarningJANHolmes, Leflore52 min
Apr 7, 5:42 PM CDTTornado WarningJANHumphreys18 min
Apr 7, 5:43 PM CDTTornado WarningJANWebster24 min
Apr 7, 5:49 PM CDTTornado WarningJANCarroll56 min
Apr 7, 6:05 PM CDTSevere Thunderstorm WarningJANGrenada55 min
Apr 7, 6:18 PM CDTSevere Thunderstorm WarningJANLeflore, Sunflower42 min
Apr 7, 6:24 PM CDTTornado WarningJANMontgomery66 min
Apr 7, 6:28 PM CDTSevere Thunderstorm WarningJANWashington47 min
Apr 7, 6:39 PM CDTSevere Thunderstorm WarningJANBolivar36 min

Nearby

Tornado Warnings in Mississippi, 2006Every tornado warning in 2006Tornadoes in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.